Open Access
Translator Disclaimer
April, 1973 A Linear Extension of the Martingale Convergence Theorem
James B. MacQueen
Ann. Probab. 1(2): 263-271 (April, 1973). DOI: 10.1214/aop/1176996979

Abstract

Let $X_1, X_2, \cdots$ be a sequence of random variables satisfying $E(X_{n + 1}\mid X_n, X_{n - 1}, \cdots, X_1) = a_1 X_n + a_2 X_{n - 1} + \cdots + X_{n - k - 1}, n \geqq k$, where $a_1 + a_2 + \cdots + a_k = 1$. Under certain general conditions, mainly that $\sup_nE|X_n| < \infty$, it is shown that $X_n - Y_n \rightarrow\operatorname{a.s.} 0$, where $\{Y_n\}$ is a solution of the homogeneous equation $y_n = a_1y_{n - 1} + a_2y_{n - 2} + \cdots + a_ky_{n - k}$. Several applications of possible theoretical interest are described. Also, the results suggest some extensions of classical results in the theory of random walks which are outlined.

Citation

Download Citation

James B. MacQueen. "A Linear Extension of the Martingale Convergence Theorem." Ann. Probab. 1 (2) 263 - 271, April, 1973. https://doi.org/10.1214/aop/1176996979

Information

Published: April, 1973
First available in Project Euclid: 19 April 2007

zbMATH: 0301.60038
MathSciNet: MR350845
Digital Object Identifier: 10.1214/aop/1176996979

Rights: Copyright © 1973 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.1 • No. 2 • April, 1973
Back to Top